Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Efficient higher order single step methods for parabolic problems. I

Authors: James H. Bramble and Peter H. Sammon
Journal: Math. Comp. 35 (1980), 655-677
MSC: Primary 65N30; Secondary 65M15
MathSciNet review: 572848
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some efficient, high order methods are discussed for approximating the solution of an initial boundary value problem for a homogeneous parabolic equation with time dependent coefficients. The methods are based on Galerkin-type approximations in the spacial variables and single step methods in the time variable. The equations defining the time-stepping procedure are solved only approximately, however. A preconditioned iterative technique is used for this purpose. The resulting algorithm is shown to produce optimal order approximations using only the order of work required by the single step method applied to the parabolic problem with time independent coefficients.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65M15

Retrieve articles in all journals with MSC: 65N30, 65M15

Additional Information

Keywords: Parabolic equations, Galerkin methods, higher order methods
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society